MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3

BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3
Catalog Number 412590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Product description the vidas® 3 system is a complete standalone immunodiagnostic system intended for trained and qualified laboratory technicians (daily routine use) and laboratory administrators (application configuration).The vidas® 3 system is intended to be used with vidas® reagents in clinical laboratories only.This device is an in vitro diagnostic medical device for professional use only.Issue description on (b)(6) 2024, a customer in the united states notified biomérieux of an instrument error when using vidas® 3 reference (b)(4) serial number (b)(6).The customer reported the vidas® 3 was "frozen".Biomérieux fse replaced numerous components until the system was able to communicate with itself.Replaced pipettor, pipettor board, loading bay, loading bay board, scanner, scanner board, scanner cable, power supply and smb.The system was then able to successfully pass all post service tests and checks.At the time of the assessment, there was no indication of patient harm or incorrect treatment.The customer did report a patient's pct result delay of 5 days due to the issue.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was initiated following notification from a customer in the united states of an instrument error when using vidas® 3 reference 412590, serial number (b)(6).1.Immediate actions done: field service engineer intervention.2.Investigation: during the support given by local biomérieux, the support team confirmed a problem with multiple sections as they were not available, as well as an error with the pipettor.After a restart, the fse confirmed that the instrument can't initialize correctly.During the troubleshooting performed by the fse, the vidas 3 initialization was blocked.After multiple components were replaced, the system was able to communicate and initialize as intended.3.Complaint analysis: there is no indication of a systemic quality issue with vidas® 3 reference 412590.4.Conclusion: the was no clear indication of the root cause of the issue.After multiple components were replaced.The instrument was able to initialize and operate as intended.There is no reconsideration of the performance of vidas® 3 reference (b)(4).

Brand Name
VIDAS® 3
Common Device Name
VIDAS® 3
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
matt floretta
595 anglum road
hazelwood, MO 63042
MDR Report Key19576969
Report Number9615037-2024-00020
Device Sequence Number19847835
Product Code JJE
UDI-Device Identifier03573026380175
UDI-Public03573026380175
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412590
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown